Hail, Sheridan
- When
- August 6, 4:21 PM MST to 4:25 PM MST
- Where
- Sheridan County, 6 mi N of Gordon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.883, -102.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 6, 12:53 PM MST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT FRI AUG 6 2004 ...FORECAST PROBLEMS INVOLVE SHORT TERM PRECIP AND TEMPS THEN COOL DOWN NEXT WEEK... .DISCUSSION... TSRA DEVELOPING IN THE BLACK HILLS AS PER LOCALLY RUN WSETA. LATEST RUNOF THIS HAS TROF AXIS DEPICTED FROM NRN CO INTO WRN NEB AS IN REALITY. WSETA DEVELOPS LINE OF TSRA FROM C SD INTO NWRN PANHANDLE BTWN 23 AND 00Z AND CONTINUES TSRA INTO NRN ZONES THRU THE EVENING. WILL FOLLOW THIS IDEA IN GRIDS. WITH DISSIPATING SHRA AND WHATEVER DIFFERENTIAL HEATING CIRCULATIONS HAVE SET UP...TIF AND ANW WINDS ARE STRONGER WITH BETTER LOCALIZED MIXING POTENTIAL. HOWEVER ETA MODEL TRENDS ARE FOR A DECREASE IN 850 MB WINDS AS GRADIENT RELAXES SOME...SO WILL CONTINUE TO WATCH. WATER VAPOR IMAGERY AND INCREASE IN LIGHTNING IN WRN CO INDICATE ANOTHER MID LEVEL SHORT WAVE WHICH IS PROGGED TO MOVE INTO WRN CWA TONIGHT. MSAS SFC MSTR CONVERGENCE INCREASING ALONG TROF AXIS FROM WRN CHERRY CO SW TO KIMBALL CO. SOME HINT OF DRYLINE ADVANCEMENT IN AFTERNOON OBSERVATIONS. ETA/GFS NOT BULLISH ON PRECIP IN LBF CWA THIS EVENING...HOWEVER ETA PROGS SOME GOOD LIFT AND UPPER DIVERGENCE ALONG TROF THIS EVENING AND WILL KEEP GOING POPS THERE. THE RUC DOES INDICATE SOME DEVELOPMENT IN ERN PANHANDLE LATER THIS AFTERNOON. STRATUS HAS BEEN A HINDERANCE ON TEMPS LAST COUPLE DAYS. ETA HAS NOT BEEN GOOD (WITH 12Z RUNS ANYWAY) ON ADVERTISING LOW CLOUDS/FOG PRIOR TO EVENT...AS IS THE CASE AGAIN. WILL HIT CLOUDS HARDER THAT MODELS FOR TOMORROW MORNING BECAUSE WITH THE WRN CWA AHEAD OF TROF AXIS AGAIN AND GOOD MOIST SRLY FLOW...CANT SEE WHY IT WONT HAPPEN AGAIN. DRYLINE SURGE STILL LOOKING TO HAPPEN TOMORROW AFTERNOON... YET MODELS ARE NOT DEVELOPING PRECIP. ETA MODEL CROSS SECTION W-E ACROSS THE DRYLINE SHOWS AGEOS CIRC FOR ASCENT NEAR THE DRYLINE... BUT DEPTH OF LIFT NOT THAT GREAT. HOWEVER...WITH HIGH CAPE GENERATED JUST E OF BOUNDARY AND MAXIMIZED IN LOWER LEVELS...WOULD ASSUME THAT THA AMOUNT OF INSTABILITY WILL HELP PARCELS TO OVERCOME CAP DESPITE MODEL NOT GENERATING PRECIP...SO WILL CONTINUE WITH TSRA CHANCES ESP IN NRN CWA. MORE IMPRESSIVE WAVE SHOULD GENERATE TSRA IN SD AS WELL WHICH SHOULD FEED ON DECENT LLJ AND DIVE S INTO NERN CWA BY MIDNIGHT AS PROGGED. BEHIND THE FRONT...FAIRLY STRONG CAA INITIALLY SUNDAY MORNING SHOULD DRIVE FRONT SWD QUICKLY. SO...HAVE REMOVED POPS FOR SUNDAY AFTERNOON. STRONG UPPER LOW FOR THIS TIME OF YEAR WILL MOVE INTO THE GREAT LAKES AND SHOULD EASILY ALLOW WELL BELOW AVERAGE TEMPS INTO MID WEEK. MAIN QUESTION IS ON TUESDAY WHEN THE DGEX ADVERTISES DECENT PRECIP EVENT FOR WRN NEBRASKA. WITH UPPER LOW SPINNING SUBSEQUENT SHORT WAVE THRU THE NW FLOW...NOT HARD TO IMAGINE A DECENT MID LEVEL FRONT IN THE AREA WITH THE APPROACH OF THE NEXT ON TUE. SO HAVE ADDED SCHC POPS FOR TUES. OTHERWISE HAVE TRENDED WARMER ON TEMPS TWD NEXT WEEKEND AS PER GUIDANCE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT FRI AUG 6 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-071055- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 257 PM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ENTER YOUR AREA HERE. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS OVER THE CENTRAL ROCKIES WILL MOVE EAST INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. THE MAIN THREAT OF THUNDERSTORMS WILL BE NORTHWEST OF A LINE EXTENDING FROM OGALLALA IN KEITH COUNTY...TO THEDFORD IN THOMAS COUNTY...AND TO ONEILL IN HOLT COUNTY. WITH WEAK DYNAMICS IN THE MID LEVELS OF THE ATMOSPHERE...NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE DAKOTAS ON SATURDAY...COMBINED WITH WARM AFTERNOON TEMPERATURES AND AMPLE MOISTURE...WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT...MAINLY NORTH OF INTERSTATE 80...BY LATE AFTERNOON. THE THUNDERSTORMS WILL CONTINUE PUSHING EAST OVERNIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND GUSTY WINDS. ISOLATED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON TUESDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE TRAVERSES WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE SATURDAY AFTERNOON AND EVENING. DDB
The Rapid City radar (KUDX), 147 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412954.